MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504305M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction primary with mentor tissue expander exp rnd remote 400cc, breast implants which the left side deflated after implantation the deflation happened after 500cc water injection.As a result patient had the device removed on (b)(6) 2020.
 
Additional Manufacturer Narrative
On july 7th, 2020 the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary completed on august 4 2020: during the visual evaluation of the tissue expander, it was noted that tubing and injection reservoir was separated of the tissue expander.In addition, two (2) tears (a and b) were observed on the anterior aspect of the expander, measuring approximately both tears 0.5 cm.During the visual evaluation of the injection reservoir, no apparent damage was observed.Leak testing was performed to the microinjection reservoir in accordance with mentor procedures, and no leak sites were detected.Microscopic examination in the edges of the ruptures revealed parallel striations in the tubing and both tears that are consistent with markings made by a sharp instrument perforating silicone material.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation/rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review of this event, mentor has become aware that the type of procedure was incorrect in the previous submissions.This device was being used in a reconstructive skin surgery on the patient¿s right arm.Manufacturer's reference number: (b)(4) procedure type previously reported has been updated in section h10.
 
Additional Manufacturer Narrative
Correction: an incorrect patient code (3191 ¿ no code available) was used for this event.The correct code has been added.Manufacturer¿s reference number: (b)(4).H6 health effect - clinical code: e2401 "insufficient information".

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10280410
Report Number1645337-2020-08718
Device Sequence Number19080584
Product Code LCJ
UDI-Device Identifier00081317002413
UDI-Public00081317002413
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model Number3504305M
Device Catalogue Number3504305M
Device Lot Number7737416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer07/07/2020
08/04/2020
07/15/2021
08/02/2021
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date07/21/2020
08/06/2020
07/15/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR